Alert archive / Maine / Beach Hazards Statements in 2022
Beach Hazards Statement 8, NWS Gray, ME
NWS Gray, ME issued this beach hazards statement at Jun 26, 2022, 3:37 AM EDT for 4 counties in Maine. It took effect at Jun 26, 2022, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2022, 3:37 AM EDT (07:37 UTC)
- In effect from
- Jun 26, 2022, 8:00 AM EDT
- Expired
- Jun 26, 2022, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Gray, ME
Counties Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
103 WHUS41 KGYX 260737 CFWGYX Coastal Hazard Message National Weather Service Gray ME 337 AM EDT Sun Jun 26 2022 MEZ025>028-261545- /O.NEW.KGYX.BH.S.0008.220626T1200Z-220627T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 337 AM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s to around 60. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Today through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
2 follow-up statements
450 WHUS41 KGYX 260739 CFWGYX Coastal Hazard Message National Weather Service Gray ME 339 AM EDT Sun Jun 26 2022 MEZ025>028-270000- /O.CON.KGYX.BH.S.0008.220626T1200Z-220627T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 339 AM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the 50s to around 60. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Today through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
893 WHUS41 KGYX 262017 CFWGYX Coastal Hazard Message National Weather Service Gray ME 417 PM EDT Sun Jun 26 2022 MEZ025>028-270000- /O.CON.KGYX.BH.S.0008.000000T0000Z-220627T0000Z/ Sagadahoc-Lincoln-Knox-Coastal Waldo- 417 PM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Please check with state and local authorities regarding guidelines for allowed activities. The warm air temperatures in the low to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only around 60 degrees. * WHERE...Sagadahoc, Lincoln, Knox and Coastal Waldo Counties. * WHEN...Today through this evening. * IMPACTS...The cold water temperatures can quickly cause hypothermia to anyone immersed in the water. When the water temperature is below 60 degrees, the average submerged person could lose dexterity within minutes and be unable to accomplish simple tasks. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 1:06 AM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 26, 1:06 AM EDT, 2 hours 31 minutes before
Area Forecast Discussion National Weather Service Gray ME 106 AM EDT Sun Jun 26 2022 .SYNOPSIS... High pressure to our south will bring hot and humid conditions to much of the region on Sunday. A cold front approaches the region Sunday night bringing a few showers by late at night. The front will cross the region Monday morning bringing showers and a few thunderstorms to the region. Cooler and drier air returns midweek, before more humid and warm conditions return late in the week. && .NEAR TERM /TONIGHT/... 105 AM Update... Reran through temperatures for the overnight with observed trends... yielding a touch cooler conditions. At this hour, mostly clear skies dominate with convective clouds moving offshore as a weak front dies over the waters. 820pm Update...Quick update to remove the Beach Haz statement. Also updated clouds/pops further to reflect sat obs. Cu has begun to flatten w/ loss of daytime heating, and should dissipate over the next hour or two. With no addition to ground moisture except seabreeze that moved through late this afternoon, will keep mention of fog patchy and regulated to valleys and portions of the Midcoast through the early morning hours. Guidance has overstated coverage of fog the last few mornings. 630pm Update...Modified some precip chances this evening. While the cu field that was throughout the area has consolidated into some more stout towers across portions of the interior, model soundings continue to show a healthy dry layer above and below where these are condensing. Thus, any rain showers that do occur will likely be a brief sprinkle due to the aforementioned dry air and lack of shear to maintain development in early evening. The closest respectable shower in the region was likely north of Montreal earlier this afternoon when scanning for cloud ice via GOES RGB sat. Inverted V signature is notable in soundings, although gusty winds are out of the question with calm conditions up to to 400mb reflected via a 17z GYX RAOB. Otherwise the warm and calm conditions will allow for a hazy end to the day, as observed via multiple webcams throughout the CWA. Previous Discussion... There will be a moderate rip for strong rips currents through sunset as reported by area life guards. A beach hazards statement will continue for the Midcoast, messaging the cold water through sunset as well. The Cu away from this afternoon sea breezes will dissipate near sunset. This will allow for mainly clear skies and light winds. Temperatures will drop into the 50s to lower 60s with the ridge overhead. Placed in a little patchy fog for late tonight into early Sunday morning. However, the fog has been underperforming the last couple of nights. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM MONDAY/... Very warm to hot temperatures expected on Sunday with a gradual increase in surface dew points and relative humidity values. Heat indices (and temperatures) will be in the mid 80s to lower 90s across the interior, just below heat advisory criteria over interior York County in Maine and across southern New Hampshire. A southerly gradient will develop during the day keeping winds off the Gulf of Maine. This will lead to cooler conditions along the shore, especially the Midcoast region. Guidance is in relatively good agreement allow a cold front to approach the region Sunday night. This will lead to lowering and thickening clouds. The latest HREF solution does allow for some low cloudiness and fog to approach the Midcoast region by late at night. As the frontal system approaches the region Sunday night there will be an increased chance for a few showers. These will mainly be late at night and over New Hampshire. An isolated thunderstorm is possible over the Connecticut River Valley by morning. Temperatures will drop back into the upper 50s and 60s with muggy conditions. && .LONG TERM /MONDAY THROUGH SATURDAY/... Overview: A surface cold front will move across New England on Monday, bringing with it a chance for showers and thunderstorms. Cooler and significantly less humid air will then move into the area for Tuesday and Wednesday. Temperatures will then begin to moderate again towards the end of next week as mid-level ridging builds back over the region. Shower chances will then increase again as we approach next weekend ahead of another frontal passage. Impacts: Depending on the timing of a cold frontal passage on Monday, a few strong gusty thunderstorms will be possible. Forecast Details: A surface cold front will cross through New England on Monday, bringing with it the chance for showers and thunderstorms. There remains considerable uncertainty in the timing of this front, which will play a significant role in determining the potential for strong thunderstorms. Across the global guidance, the GFS is overall quicker with this frontal passage then the ECMWF and CMC. This would have the front clearing the coast by early afternoon, thereby limiting the severe potential. Taking a look at the latest few CAM runs, the NamNest brings in the main batch of showers and isolated thunderstorms through mid- morning but then has some leftover convection potential across the interior later in the afternoon. Taking a look at soundings for Monday afternoon, there is the potential for a couple hundred joules of MUCAPE to be present along with up to 40 kts of effective shear. Despite this, mid- level lapse rates look quite poor, which should limit storm growth. Nevertheless, a non- zero threat for an isolated strong to severe thunderstorms remains for late Monday morning through the afternoon. The potential for thunderstorms will diminish towards Monday evening as we lose any remaining daytime instability and other than a lingering shower along the coast most areas will dry out as a significantly drier and cooler airmass begins to filter in from the north. Low temperatures will range from the upper 40s across the north to the 50s elsewhere. A shortwave trough will then dip into northern New England on Tuesday as high pressure builds to our south. This will allow for tranquil weather conditions and very comfortable high temperatures into the 70s with low humidity. High pressure will allow for continued dry conditions on Wednesday with high temperatures just a couple of degrees warmer than Tuesday. Another comfortable night is expected on Wednesday night with overnight lows into the 50s. On Thursday, 500 mb ridging will move overhead, which will allow for moderating temperatures with highs primarily into the 80s, except for the mountains which will remain in the 70s. Southwesterly flow combined with 850 mb temperatures into the teens to near 20C and 925 mb temperatures of between 25-30C will allow for very warm conditions on Friday with highs well into the 80s to perhaps low 90s. The ECMWF is the most bullish with this potential and there is some signal for extreme heat on the latest EFI across the interior. Cooler temperatures are likely though along the coast thanks to onshore flow. There will be an approaching front to our west during this time period, and therefore highs could be spoiled by additional cloud cover and increasing shower chances. Unsettled weather is then possible on Saturday as this front looks to slow down as it crosses the area. && .AVIATION /05Z SUNDAY THROUGH THURSDAY/... Short Term...Mainly VFR conditions. However patchy late night fog expected across the interior valleys tonight which may locally bring MVFR conditions to the region. Ceilings will be lowering late Sunday night as well with light showers developing over western areas. Long Term...SHRA and isolated TSRA on Monday in association with a cold front may result in some flight restrictions and the need for TEMPO groups. Mainly dry weather is then expected Tuesday through Thursday with little to no major flight restrictions. && .MARINE... Short Term...Four to five foot long period waves will continue for the coastal waters before gradually subsiding tonight. Winds may approach SCA thresholds Sunday afternoon into Sunday night. Long Term...SCA conditions are likely on Monday as southerly winds gust up to 30 kts ahead of a cold front. Winds will then turn offshore later Monday behind this front and weaken below thresholds hazardous to small craft. High pressure will allow for lighter winds and seas Tuesday through at least Thursday. && .EQUIPMENT... The KGYX WSR-88D is currently inoperable due to a mechanical failure. A return to service is estimated to be Monday. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...None. NH...None. MARINE...None. && SYNOPSIS... NEAR TERM...Casey/Cornwell SHORT TERM...Cannon LONG TERM...Tubbs AVIATION... MARINE... EQUIPMENT...
Hazardous weather outlook, Jun 26, 3:31 AM EDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 331 AM EDT Sun Jun 26 2022 MEZ025>028-270745- Sagadahoc-Lincoln-Knox-Coastal Waldo- 331 AM EDT Sun Jun 26 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... This Hazardous Weather Outlook is for south central Maine. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. Elevated ozone levels are predicted today, which may be unhealthy for sensitive individuals. Further information can be found via the Maine Department of Environmental Protection. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A front will cross the area on Monday bringing widespread rain showers to the region. While only a slight chance of thunder exists, locally heavy rainfall is a threat with some risk of minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ023-024-NHZ013-014-270745- Coastal York-Coastal Cumberland-Interior Rockingham- Coastal Rockingham- 331 AM EDT Sun Jun 26 2022 This Hazardous Weather Outlook is for southwest Maine and southern New Hampshire. .DAY ONE...Today and tonight. Elevated ozone levels are predicted today, which may be unhealthy for sensitive individuals. Further information can be found via the Maine Department of Environmental Protection or New Hampshire Department of Environmental Services. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A front will cross the area on Monday bringing widespread rain showers to the region. While only a slight chance of thunder exists, locally heavy rainfall is a threat with some risk of minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-012>014-018>022-033-NHZ001>012-015-270745- Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford- Southern Franklin-Southern Somerset-Interior York- Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Interior Cumberland Highlands-Northern Coos-Southern Coos- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Western And Central Hillsborough- 331 AM EDT Sun Jun 26 2022 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, west central Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A front will cross the area on Monday bringing widespread rain showers to the region. While only a slight chance of thunder exists, locally heavy rainfall is a threat with some risk of minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150>154-270745- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Penobscot Bay- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Casco Bay- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 331 AM EDT Sun Jun 26 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:35 PM EDT | Small Craft Advisory | GYX | 37 hr |
Nearby
Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.